# SDR 2001FA0000217

- Difficulty date: July 20, 2001
- Submitted: August 28, 2001
- Operation: General aviation
- Aircraft: N272CC
- Make and model: Piper PA-18-150
- Aircraft serial: 9925CC
- Engine: Lyc O360*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Seat
- Part number: 72057
- Condition: Leaking
- Location: Intake Port
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING COMPRESSION CHECK, LOW CYLINDER PRESSURE WAS DISCOVERED.  LEAKAGE WAS DETERMINED TO BE BETWEEN NUMBER FOUR CYLINDER INTAKE VALVE AND VALVE SEAT.  AFTER REMOVING INTAKE VALVE, FURTHER INSPECTION REVEALED POOR CONDITION OF VALVE SEAT IN REGARDS TO A LACK OF A DISTINCT CONTACT WEAR PATTERN WITH VALVE.  APPROXIMATELY ONLY ONE QUARTER OF THE DIAMETER OF THE VALVE SEAT SHOWED CLEAN CONTACT WITH THE VALVE WHILE THE OTHER THREE QUARTERS APPEARED ROUGH WITH EVIDENCE OF COMPRESSION BLOWBY.  LEAKAGE CAUSED BY POOR SEAL BETWEEN VALVE AND SEAT DUE TO POSSIBLE IMPROPER VALVE SEAT INSTALLATION, VALVE LAPPING OR VALVE GUIDE BOSS NOT TRUE WITH VALVE SEAT FACE.
